Southwest Collection/Special Collections Library, Texas Tech University

Department of Mathematics:

An Inventory of Its Records, 1966-2005, at the Southwest Collection/Special Collections Library



Descriptive Summary

Creator Texas Tech University
Title: Department of Mathematics Records,
Dates: 1966-2005
Abstract: The collection contains papers representing the proceedings of the conference on the History of American Mathematics held at Texas Tech University on May 28-30, 1973, and various printed materials.
Collection # U 115.1
Quantity: 1 Box (0.7 linear feet)
Language English.
Repository: Southwest Collection/Special Collections Library, Texas Tech University

Biographical Sketch

In 1972, Dalton Tarwater, a professor of mathematics at the Texas Tech University, served as director in the planning of a conference on the American Mathematical Heritage. The conference was held at Texas Tech University in Lubbock, Texas, from May 28-30, 1973 and included presenters from other notable institutions such Rice University, the University of Texas, Harvard University, University of Michigan, and the University of Toronto.

The Department of Mathematics and Statistics advances knowledge through innovative teaching, original research, and dedicated service. We provide our students the foundation necessary to succeed in the globally competitive work force. We discover, apply, and disseminate mathematics and statistics. We actively promote partnerships with educational institutions, businesses, and government agencies to enhance the scientific and economic development of the state, nation, and world. (Mission statement from the Department of Mathematics and Statistics's webpage at http://www.math.ttu.edu/Other/strategic_plan/strategic_plan.shtml, accessed on May 3, 2017)


Scope and Content

This one box collection consists of material concerning the planning and hosting of a conference on mathematics at Texas Tech University. Included are correspondence between the conference's director and various individuals in the mathematics profession, drafts of papers given by presenters, speeches, and a conference summary report. Also included are miscellaneous printed scholarly off-prints published in math journals.


Organization

The collection is arranged alphabetically and chronologically.

Restrictions

Access Restrictions

Open for research.


Index Terms

The subject headings used by the Southwest Collection/Special Collections Library are derived from the Library of Congress and/or locally developed.

Administrative Information

Preferred Citation

Department of Mathematics Records, 1966-2005, Southwest Collection/Special Collections Library, Texas Tech University, Lubbock, Texas

Acquisition

Collection #(s): U 115.1and U 115.2 were combined.

Gifts, undated

Donated

Processed by

Molly Lieb, 2017


Collection Inventory

Manuscripts

box folder
1 1 Birkhoff, Garrett: "Rise of Modern Algebra",January 10, 1974
2 Bochner, Salomon: "Mathematical Reminiscences and Americana",1973
3 Correspondence on the History of American Mathematics Conference,1972-1973
4 Correspondence on the History of American Mathematics Conference (1 contact sheet),1973
5 Correspondence on the History of American Mathematics Conference,1973-1976
6 Eisele, Carolyn,1973
7 History of the American Mathematics Conference Registration,1973
8 History of the American Mathematics Conference Report,1973
9 History of the American Mathematics Conference Speeches,1974 and undated
10 History of the American Mathematics Conference Speeches,undated
11 Jones, Phillip S.: "Some Early American Mathematicians",undated
12 Lewis, Albert C.: "George Halsted and the Development of American Mathematics",1973
13 Publications,1966-2005
Amir-Moez, Ali R. and J. D. Hamilton. "Art and Mathematics of String Figures." Journal of Recreational Mathematics, Vol. 7 No. 1, Winter, 1974: 23-34.
Amir-Moez, Ali R. "The Derivative Doesn’t Always Work." School Science and Mathematics (2 copies), November, 1972: 723-725.
Amir-Moez, Ali R. "Experimental Three-Square Geometry." Journal of Recreational Mathematics, Vol. 6 No. 1 (2 copies), Winter, 1973: 8-9.
Amir-Moez, Ali R. "Fun with Irregular Division." In-View, Vol. 1, June, 1973: 2 and 7.
Amir-Moez, Ali R. "The Magic of the Base Two." School Science and Mathematics (2 copies), April, 1971: 335-338.
Amir-Moez, Ali R. "Mathematical Introduction in Geometry." The Texas Journal of Science, Vol. 23 No. 2 (2 copies), November, 1971: 291-294.
Amir-Moez, Ali R. and G. E. Johnston. "On the Product of Diagonal Elements of a Positive Matrix." Mathematics Magazine, Vol. 42 No. 1, January, 1969: 24-26.
Amir-Moez, Ali R. "On Projection of Measure Matrices." American Mathematical Monthly, Vol. 74 No. 9 (2 copies), November, 1967: 1089-1091
Amir-Moez, Ali R. "On Pseudo-Proper Values of a Linear Transformation." Monatshefte Für Mathematik, Vol. 72 (2 copies), 1968: 6-8
Amir-Moez, Ali R. "Parametrization of Certain Quadrics." Mathematics Magazine, Vol. 39 No. 5 (2 copies), November, 1966: 277-280.
Amir-Moez, Ali R. and R. E. Long. "Products of Determinants of Some Submatrices of a Positive Matrix." The Texas Journal of Science, Vol. 24 No. 2 (2 copies), September, 1972: 264-266.
Amir-Moez, Ali R. and G. E. Johnston. "On the Product of Diagonal Elements of a Positive Matrix." Mathematics Magazine, Vol. 42 No. 1, January, 1969: 24-26.
Amir-Moez, Ali R. and C. R. Perry. "Positive Transformations Restricted to Subspaces and Inequalities Among Their Proper Values." Proceedings of the American Mathematical Society, Vol. 32 No. 2 (2 copies), April, 1972: 363-367.
Amir-Moez, Ali R. and C. R. Perry. "Remarks on Theorems of Thompson and Freede." Bulletin of the Australian Mathematical Society, Vol. 5 No. 2 (2 copies), 1971: 221-225.
Amir-Moez, Ali R. "Ruler, Compass, and Fun." Ginn and Company, 1966.
Amir-Moez, Ali R., W. A. Donnell, and C. R. Perry. "The Subpolar Form of a Linear Transformation." Publications de La Faculté D’électrotechnique De l’Université à Belgrade, No. 345 (2 copies), 1971: 53-54.
Amir-Moez, Ali R. "On Symmetric Functions of Roots of Polynomial Equations." Delta, Vol 3 No. 3 (2 copies), undated: 23-26
Baernstein, A, II, A. Eremenko, A. Fryntov, and A. Solynin. "Sharp Estimates for Hyperbolic Metrics and Covering Theorems of Landau Type." Annales Academiae Scientiarum Fennicae Mathematica, Vol. 30, 2005: 113-133.
Barnard, Roger W., Clint Richardson, and Alexander Yu. Solynin. "Concentration of Area in Half-Planes." Proceedings of the American Mathematical Society, Vol. 133 No. 7, January 31, 2005: 2091-2099.
Barnard, Roger W., Petros Hadjicostas, and Alexander Yu. Solynin. "The Poincaré Metric and isoperimetric Inequalities for Hyperbolic Polygons." Transactions of the American Mathematical Society, Vol. 357 No. 10, May 20, 2005: 3905-3932.
Davenport, James M. "A Note on an Application of the Idnetity Given by Govindarajulu and Suzuki." Annals of the Institute of Statistical Mathematics, Vol. 24 No. 1, 1972: 189-192.
Davenport, James M. and J. T. Webster. "The Behrens-Fisher Problem, an Old Solution Revisted." Metrika, Vol. 22, 1972: 47-54.
Davenport, James M. and J. T. Webster. "A Comparison of Some Approximate F-Tests.” Technometrics, Vol. 15 No. 4, November, 1973: 779-789.
Davenport, James M. and J. T. Webster. "Type-I Error and Power of a Test Involving a Satterwaite’s Approximate F-Statistic." Technometrics, Vol. 14 No. 3, August, 1972: 555-569.
Khavinson, Dmitry, Alexander Yu Solynin, and Dimiter Vassilev. "Overdetermined Boundary Value Problems, Quadrature Domains and Applications." Computational Methods and Function Theory, Vol. 5 No. 1, 2005: 1-25.
box folder
1 14 Robinson, Robert W.: "A Brief History of Graphical Enumeration",September 1973
15 Stone, Marshall H.: "Men and Institutions in American Mathematics" and "International Relations in Mathematics", undated
16 Struik, Dirk J.: "Mathematics in Colonial and earl Republican America",1973



Oversize

box folder
1 Oversize History of American Mathematics Conference (1 contact sheet),1973